Alert archive / Montana / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Glasgow, MT

January 31, 2011Phillips County, Valley County, Montana

NWS Glasgow, MT issued this wind chill warning at Jan 31, 2011, 6:23 AM MST for Phillips County, Valley County, Montana. It took effect at Jan 31, 2011, 6:29 AM MST. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2011, 6:23 AM MST (13:23 UTC)
In effect from
Jan 31, 2011, 6:29 AM MST
Expired
Jan 31, 2011, 11:00 AM MST
In force
5 hr
Issued by
NWS Glasgow, MT

Counties Phillips County, MT, Valley County, MT

What was reported inside it

TimeReportWhereRemark
Jan 31, 6:44 AM MSTEXTR WIND CHILL -4414 Nnw Hell Creek Recre, MTWINDCHILL VALUES AT THE KING COULEE RAWS HAVE BEEN LOWER THAN -20 SINCE 844PM AND LOWER THAN -40 SINCE 344AM. THE LOWEST VALUE WAS OBSERVED AT 644AM AND 1044AM.
Jan 31, 7:53 AM MSTEXTR WIND CHILL -46Glasgow, MTWINDCHILL VALUES HAVE BEEN LOWER THAN -40 SINCE 753AM. THE LOWEST VALUE WAS OBSERVED AT 753AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 1.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS45 KGGW 311323
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
623 AM MST MON JAN 31 2011

MTZ016-017-059-061-311800-
/O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
/O.NEW.KGGW.WC.W.0001.110131T1323Z-110131T1800Z/
/O.NEW.KGGW.WC.Y.0009.110131T1800Z-110201T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WHITEWATER...OPHEIM
623 AM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A WIND
CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS
IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND 
  CHILLSOF 30 TO 45 BELOW. 

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 45 BELOW CAN CAUSE FROSTBITE
  ON EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018>027-060-062-311800-
/O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN...
CULBERTSON
623 AM MST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS
  OF 30 TO 40 BELOW.

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE
  ON EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
2 follow-up statements
089 
WWUS45 KGGW 311329 CCA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
629 AM MST MON JAN 31 2011

MTZ016-017-059-061-311815-
/O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
/O.COR.KGGW.WC.W.0001.110131T1329Z-110131T1800Z/
/O.COR.KGGW.WC.Y.0009.110131T1800Z-110201T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WHITEWATER...OPHEIM
629 AM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A WIND
CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS
IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND 
  CHILLSOF 30 TO 45 BELOW. 

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 45 BELOW CAN CAUSE FROSTBITE
  ON EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018>027-060-062-311815-
/O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN...
CULBERTSON
629 AM MST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS
  OF 30 TO 40 BELOW.

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE
  ON EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
071 
WWUS45 KGGW 311805
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1105 AM MST MON JAN 31 2011

MTZ016-017-059-061-010000-
/O.EXP.KGGW.WC.W.0001.000000T0000Z-110131T1800Z/
/O.CON.KGGW.WC.Y.0009.000000T0000Z-110201T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WHITEWATER...OPHEIM
1105 AM MST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS
  OF 30 TO 40 BELOW.

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE
  FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018>027-060-062-010000-
/O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN...
CULBERTSON
1105 AM MST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND 
  CHILLS OF 30 TO 40 BELOW. 

* WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH 
  THIS AFTERNOON.

* OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE
  FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 4:12 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 31, 4:12 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
412 AM MST MON JAN 31 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
THE SNOW THAT HAS BEEN STEADY OVER THE LAST TWO DAYS HAS FINALLY
TAPERED OFF. HOWEVER THERE COULD BE SOME FLURRIES THIS MORNING
AND EARLY AFTERNOON ACROSS OUR EASTERN ZONES AS THIS SYSTEM PUSHES
OFF TO THE EAST. A WIND CHILL ADVISORY WILL CONTINUE OVER NEMONT
UNTIL 5 PM AS WINDS WILL MAINTAIN BETWEEN 8 AND 12 MPH THROUGH THE
AFTERNOON. ALSO ALONG THE INTERNATIONAL BORDER THERE COULD BE SOME
WIND CHILL READINGS IN DROPPING DOWN BETWEEN -40 AND -45. DECIDED
AGAINST ISSUING A WIND CHILL WARNING BECAUSE THESE CONDITIONS
LOOKED MORE ISOLATED THEN WIDESPREAD.

VERY STRONG DOME OF HIGH PRESSURE SHOULD GAIN A FIRM HOLD OVER THE
REGION MONDAY EVENING AND MONDAY NIGHT. MODELS INDICATE THE STRENGTH
OF THE SURFACE HIGH WILL BE ANYWHERE FROM 1054 MB TO 1063 MB WITH
THE GEM BEING THE STRONGEST AND THE GFS/ECMWF BEING THE WEAKEST.
WITH STRONG HIGH PRESSURE AND TEMPERATURE FORECASTED TO BE BETWEEN
-25 AND -45 MOISTURE WILL BE HARD TO COME BY. EXPECT CLEAR SKIES
AND WITH THE SNOW PACK MOST OF NEMONT WILL SEE TEMPS NEAR OR BELOW
-30. NORTHERN PHILLIPS MAY SEE LOWS DROPPING CLOSE TO -50. IF THE
WINDS DO CLIMB ABOVE 8 MPH A WIND CHILL WARNING WILL BE A NO
BRAINER. THE PROBLEM IS UNDER THIS TYPE OF SURFACE HIGH IT WILL
HAVE TO BE CAUSED BY A LOCAL EFFECT. THAT WILL BE THE FORECAST
CHALLENGE FOR MONDAY NIGHT FINDING THE AREAS OF STRONG ENOUGH
SUSTAINED WIND SPEEDS TO WARRANT A WIND CHILL WARNING.

TUESDAY... A WARMING PATTERN WILL BEGIN IN THE MID LEVELS AS A
WARM AIR CHINOOK COMES SWEEPING DOWN THE ALBERTA FRONT RANGE AND
MODIFYING COLD AIR IN THE 850S. HOWEVER... AT THIS TIME DO NOT
EXPECT THIS TO HAVE MUCH IMPACT ON THE FIRST DAY OF THE CHINOOK AS
OVERNIGHT LOWS WILL PROVE A VERY DEEP HOLE TO DIG OUT OF. IN FACT
HIGHS WILL HAVE TROUBLE RISING FROM THE GRAVE OF BELOW ZERO EVEN
WITH FULL SUNLIGHT AND CONSTANT MODIFYING. BETTER CHANCE OF THIS
HAPPENING ON WEDNESDAY AS THE AIR SHOULD MIX A LITTLE BETTER AND
HIGHS ACROSS THE REGION WILL GET ABOVE ZERO OVER MOST OF THE
REGION. GAH/RSMITH

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE EXTENDED BEGINS WITH UPPER RIDGING OVER THE AREA WITH PLENTY
OF WARM AIR ALOFT. THIS WILL BEGIN THE WARMING TREND WHICH WILL
LAST THROUGH FRIDAY NIGHT. THEN SATURDAY THE RIDGE RETROGRADES TO
THE WEST ALLOWING FOR A STRONG ALBERTA CLIPPER SYSTEM TO SLIDE
DOWN INTO THE DAKOTAS ON SATURDAY. THIS WILL BRING ANOTHER ROUND
OF COLD AIR INTO EASTERN MONTANA WITH SOME SHORTWAVES MOVING
THROUGH THE NORTH TO NORTHWEST FLOW KEEPING A THREAT A SNOW
THROUGH THE WEEKEND AND FALLING TEMPERATURES.

FORECAST LOOKS TO BE IN HIGH CONFIDENCE THIS PACKAGE WITH FAIRLY
GOOD AGREEMENT BETWEEN THE GFS...ECWMF AND GEM MODELS THROUGH THE
ENTIRE PERIOD. MESO DETAILS OF COURSE ARE SOMEWHAT
DIFFERENT...HOWEVER THE BIG PICTURE REMAINS THE SAME. THE GFS
ENSEMBLE MEMBERS SHOW VERY LITTLE DEVIATIONS BETWEEN THE MEMBERS
WHICH LEAD TO ABOVE NORMAL CONFIDENCE IN THE FORECAST PACKAGE.   PROTON

&&

.AVIATION...
ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FOR
THE TERMINAL PERIOD THROUGH TUESDAY MORNING. VFR CONDITIONS HAVE
DEVELOPED FOR ALL BUT EXTREME EASTERN SECTIONS OF THE AREA WHERE
SOME SNOW AND MVFR CEILINGS AND VISIBILITY CONTINUE. VFR BY MID
DAY SHOULD BE DOMINATE ACROSS ALL THE FLYING AREA. WINDS ACROSS
THE REGION SHOULD REMAIN OUT OF THE NORTHWEST AND UNDER 15 MPH.  PROTON

&&

.CLIMATE...
THE SEASONAL SNOWFALL RECORD CONTINUES TO CLIMB. THE OLD RECORD
WAS SET DURING THE 2003-2004 SNOW SEASON OF 70.7 INCHES. AS OF
MIDNIGHT GLASGOW IS NOW AT 79.8 INCHES FOR THE SEASON. THIS NUMBER
WILL CONTINUE TO CLIMB WITH NEW SNOWFALL.

JANUARY 2011 HAS HAD 41.3 INCHES OF SNOWFALL AS OF MIDNIGHT WHICH
IS NOW THE NEW JANUARY ALL TIME SNOW RECORD. THE OLD RECORD WAS
32.9 INCHES SET BACK IN JANUARY 2004. JANUARY 2011 ALSO IS THE NEW
ALL TIME SNOWIEST MONTH ALSO SURPASSING JANUARY 2004.

THE MONTH OF JANUARY AVERAGES 6.7 INCHES OF SNOW...AND THE SEASON
AVERAGE TO DATE 18.3 INCHES WHICH PUTS THE WFO GLASGOW 61.3 INCHES
ABOVE NORMAL.

THE AVERAGE SNOWFALL FOR THE MONTH OF FEBRUARY IS 4.2 INCHES...
MARCH IS 4.6 INCHES AND APRIL IS 2.2 INCHES.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL
AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
SHERIDAN...WESTERN ROOSEVELT...PETROLEUM...GARFIELD...MCCONE...
RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN PHILLIPS...
SOUTHWEST PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 31, 3:39 AM MST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
339 AM MST MON JAN 31 2011

MTZ016>027-059>062-312300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
339 AM MST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WIND
CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED SKIN
WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT INTO
TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE
FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS
ACROSS THE REGION FOR TONIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 31, 1:10 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
110 AM MST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             SAINT MARIE             48.40N 106.53W
01/30/2011  M4.5 INCH        VALLEY             MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 29 INCHES FOR SNOW DEPTH.

0500 PM     SNOW             CULBERTSON              48.14N 104.52W
01/30/2011  M3.0 INCH        ROOSEVELT          MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 30 INCHES FOR SNOW DEPTH.

0500 PM     SNOW             PORT OF MORGAN          49.00N 107.83W
01/30/2011  M3.0 INCH        PHILLIPS           MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 31 INCHES FOR SNOW DEPTH.

1159 PM     SNOW             GLASGOW                 48.20N 106.64W
01/30/2011  M6.1 INCH        VALLEY             MT   OFFICIAL NWS OBS

            TOTAL SNOWFALL FROM 01/29 MIDNIGHT TO 01/30
            MIDNIGHT...SNOW DRIFTS OF 2 TO 3 FEET.

&&

MATTM
Local storm report, Jan 31, 1:11 AM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
111 AM MST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             20 S BROCKTON           47.86N 104.92W
01/30/2011  M2.0 INCH        RICHLAND           MT   CO-OP OBSERVER

            24 HOUR TOTAL SNOWFALL WITH 35 INCHES FOR SNOW DEPTH.

&&

MATTM
Local storm report, Jan 31, 1:12 AM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GLASGOW MT
112 AM MST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             HINSDALE                48.39N 107.08W
01/29/2011  M4.5 INCH        VALLEY             MT   CO-OP OBSERVER

            MEASURED 4.5 INCHES OF STORM TOTAL SNOWFALL. STILL
            SNOWING.

0500 PM     SNOW             2 NNE FORT PECK         48.03N 106.44W
01/29/2011  M2.5 INCH        VALLEY             MT   TRAINED SPOTTER

            MEASURED 2.5 INCHES OF SNOW AT 5 PM. STILL SNOWING.

0500 PM     SNOW             GLASGOW                 48.20N 106.64W
01/29/2011  M4.5 INCH        VALLEY             MT   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL 4.5 INCHES. IT IS STILL SNOW. THIS
            ALSO BREAKS OUR OLD RECORD FOR SEASONAL SNOWFALL TOTAL OF
            70.7 THE NEW RECORD IS FOR NOW 71.7 INCHES.

0455 AM     SNOW             GLASGOW                 48.20N 106.64W
01/30/2011  M5.2 INCH        VALLEY             MT   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL FROM 01/29 AT 10AM TO 01/30 AT 5AM.
            TWO TO THREE FOOT DRIFTS.

0700 AM     SNOW             2 NNE FORT PECK         48.03N 106.44W
01/30/2011  M5.9 INCH        VALLEY             MT   TRAINED SPOTTER

            SNOWFALL TOTAL FOR THE LAST 36 HOURS...STILL SNOWING.

0700 AM     HEAVY SNOW       4 SW HINSDALE           48.35N 107.15W
01/30/2011  M8.5 INCH        VALLEY             MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL...STILL SNOWING WITH 2 FOOT DRIFTS

0734 AM     SNOW             2 WSW GLENDIVE          47.10N 104.75W
01/30/2011  M3.2 INCH        DAWSON             MT   TRAINED SPOTTER

            SNOWFALL TOTAL SINCE YESTURDAY AT 7 30 AM.

0845 AM     SNOW             SSE GLENDIVE            47.10N 104.71W
01/30/2011  E3.5 INCH        DAWSON             MT   TRAINED SPOTTER

            ESTIMATED 3 1/2 INCHES TO 3 3/4 INCHES OF NEW SNOW. STILL
            SNOWING.

0947 AM     SNOW             1 SE WIBAUX             46.98N 104.18W
01/30/2011  E4.0 INCH        WIBAUX             MT   TRAINED SPOTTER

            ESTIMATED 4.0 INCHES OF NEW SNOWFALL. STILL SNOWING.
            VISIBILITY 1/4 MILE.

1100 AM     SNOW             GLASGOW                 48.20N 106.64W
01/30/2011  M2.2 INCH        VALLEY             MT   OFFICIAL NWS OBS

            MESURED 2.2 INCHES OF NEW SNOWFALL. SEASONAL SNOWFALL
            TOTAL 77.7 INCHES. STORM TOTAL 10.5 INCHES.

1105 AM     SNOW             20 S BROCKTON           47.86N 104.92W
01/30/2011  M2.0 INCH        RICHLAND           MT   CO-OP OBSERVER

            24 HOUR TOTAL SNOWFALL WITH 35 INCHES FOR SNOW DEPTH.

1220 PM     SNOW             15 SSE CULBERTSON       47.93N 104.45W
01/30/2011  E2.5 INCH        RICHLAND           MT   TRAINED SPOTTER

            ESTIMATED 2.5 TO 3 INCHES OF NEW SNOWFALL. SNOW HAS
            STOPPED. STORM TOTAL APPROXIMATELY 5 INCHES. VISIBILITY
            GOOD.

0400 PM     SNOW             SAINT MARIE             48.40N 106.53W
01/30/2011  M4.5 INCH        VALLEY             MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 29 INCHES FOR SNOW DEPTH.

0400 PM     SNOW             MALTA                   48.36N 107.87W
01/30/2011  M3.0 INCH        PHILLIPS           MT   CO-OP OBSERVER

            MEASURED 3 INCHES OF SNOWFALL IN 24 HOUR PERIOD ENDING AT
            4PM.

0400 PM     SNOW             SIDNEY                  47.72N 104.16W
01/30/2011  M3.0 INCH        RICHLAND           MT   CO-OP OBSERVER

            MEASURED 3.0 INCHES FOR 24 HOUR PERIOD ENDING AT 4PM.
            0.16 INCHES OF LIQUID PRECIPITATION. SNOW DEPTH 22
            INCHES.

0500 PM     SNOW             GLASGOW                 48.20N 106.64W
01/30/2011  M1.8 INCH        VALLEY             MT   OFFICIAL NWS OBS

            MEASURED 1.8 INCHES OF NEW SNOW IN PAST 6 HOURS. SNOW
            DEPTH 19 INCHES. LIQUID PRECIPITATION 0.06 INCHES. TOTAL
            SNOW WITH THIS TWO DAY EVENT 11.3 INCHES.

0500 PM     SNOW             CULBERTSON              48.14N 104.52W
01/30/2011  M3.0 INCH        ROOSEVELT          MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 30 INCHES FOR SNOW DEPTH.

0500 PM     SNOW             PORT OF MORGAN          49.00N 107.83W
01/30/2011  M3.0 INCH        PHILLIPS           MT   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL WITH 31 INCHES FOR SNOW DEPTH.

0500 PM     SNOW             NASHUA                  48.13N 106.36W
01/30/2011  M3.5 INCH        VALLEY             MT   CO-OP OBSERVER

            MEASURED 3.5 INCHES OF SNOWFALL IN 24 HOUR PERIOD ENDING
            AT 5PM. LIQUID PRECIP AMOUNT 0.18 INCHES. SNOW DEPTH 21
            INCHES.

0700 PM     SNOW             PARK GROVE              48.03N 106.44W
01/30/2011  M5.9 INCH        VALLEY             MT   TRAINED SPOTTER

            SNOWFALL IN PAST 36 HOURS...STILL SNOWING.

0842 PM     SNOW             WIBAUX                  46.99N 104.19W
01/30/2011  E7.0 INCH        WIBAUX             MT   PUBLIC

            A TWO DAY TOTAL...FORWARDED BY ND MEDIA.

1051 PM     SNOW             4 ENE FLATWILLOW        46.85N 108.32W
01/30/2011  M2.5 INCH        PETROLEUM          MT   CO-OP OBSERVER

            2.5 INCHES OF NEW SNOW ON THE GROUND WITH A SNOW DEPTH OF
            3.5 INCHES.

1146 PM     SNOW             33 S MALTA              47.88N 107.87W
01/30/2011  E0.0 INCH        PHILLIPS           MT   NWS EMPLOYEE

            SEVERE DRIVING CONDITIONS...REPORT OF 4 TO 5 FOOT DRIFTS
            COVERING HALF OF HWY 191 IN HILLY AREAS FROM 33 MILES
            SOUTH OF MALTA TO MALTA...WITH SECTIONS OF 1 TO 2 FOOT
            DRIFTS COVERING ENTIRE ROADWAY.

1159 PM     SNOW             GLASGOW                 48.20N 106.64W
01/30/2011  M6.1 INCH        VALLEY             MT   OFFICIAL NWS OBS

            TOTAL SNOWFALL FROM 01/29 MIDNIGHT TO 01/30
            MIDNIGHT...SNOW DRIFTS OF 2 TO 3 FEET.

&&

MATTM

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:23 AM MSTWind Chill AdvisoryGGWPhillips, Valley9 hr
Jan 31, 2:53 PM MSTWind Chill WarningGGWDaniels, Dawson, Garfield, McCone, Phillips, Prairie and 5 more20 hr

Nearby

Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.